Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 114, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 8, 2004, 8:51 PM CDT for Dimmit County, Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 8, 2004, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Zavala County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 090153 FFWSAT TXC127-507-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 851 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... ZAVALA DIMMIT * UNTIL 1145 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A LINE OF THUNDERSTORMS FROM 16 MILES SOUTHWEST OF CARRIZO SPRINGS TO CARRIZO SPRINGS TO CRYSTAL CITY TO BATESVILLE...MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LOMA VISTA...LA PRYOR... CRYSTAL CITY...COMETA...CATARINA...BIG WELLS...BATESVILLE AND ASHERTON. RAINFALL RATES WERE ESTIMATED BETWEEN 1 AND 4 INCHES PER HOURS AND WILL CONTINUE FOR THE NEXT COUPLE OF HOURS OR SO. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2894 10009 2827 10006 2830 9945 2909 9942 $$
3 follow-up statements
000 WGUS74 KEWX 090303 FFSSAT TXC127-507-090445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1003 PM CDT TUE JUN 8 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR DIMMIT AND ZAVALA COUNTIES... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF COMETA TO 6 MILES WEST OF LA PRYOR TO 7 MILES NORTH OF BATESVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF CARRIZO SPRINGS TO 6 MILES WEST OF LA PRYOR TO 7 MILES NORTH OF BATESVILLE. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA VISTA...CRYSTAL CITY...CATARINA...CARRIZO SPRINGS...BIG WELLS AND ASHERTON. RAINFALL RATES OF 1 TO 4 INCHES WERE NOTED AND WILL CONTINUE FOR THE NEXT HOUR OR SO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2894 10009 2827 10006 2830 9945 2909 9942 $$
000 WGUS74 KEWX 090407 FFSSAT TXC127-507-090445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1108 PM CDT TUE JUN 8 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CDT FOR DIMMIT AND ZAVALA COUNTIES... AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COMETA TO 12 MILES NORTH OF COMETA TO LA PRYOR...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF CRYSTAL CITY TO 13 MILES SOUTHWEST OF LA PRYOR TO LA PRYOR. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA VISTA...CRYSTAL CITY...CATARINA...CARRIZO SPRINGS...BIG WELLS... BATESVILLE AND ASHERTON. RAINFALL RATES WERE DECREASING...ALTHOUGH RUNOFF AND FLASH FLOODING WILL CONTINUE FOR THE NEXT HALF HOUR OR SO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2894 10009 2827 10006 2830 9945 2909 9942 $$
000 WGUS74 KEWX 090446 FFSSAT TXC127-507-090445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT TUE JUN 8 2004 ...THE FLASH FLOOD WARNING FOR DIMMIT COUNTY HAS EXPIRED... THE RAINS OVER ZAVALA COUNTY HAVE DECREASED SIGNIFICANTLY. THE THREAT FOR FLASH FLOODING HAS ENDING AND AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN LEFT TO EXPIRE. LAT...LON 2894 10009 2827 10006 2830 9945 2909 9942 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:00 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jun 8, 3:00 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT TUE JUN 8 2004 .DISCUSSION... EARLY TO MID JUNE EFFICIENT RAIN MAKING PATTERN CONTINUES THIS AFTERNOON...AND IS FORECAST TO CONTINUE THROUGH WEDNESDAY. RECENT RAINS AND MORE RAINS EXPECTED TONIGHT AND WEDNESDAY BODE WELL TO CONTINUE FLASH FLOOD WATCH THROUGH TONIGHT TO 4 PM WEDNESDAY AFTERNOON. WILL KEEP CONTINUED HIGH CHANCE OF RAIN FOR TONIGHT AND WEDNESDAY. EARLIER IN THE SPRING THE WESTERLIES CAME SOUTH FAR ENOUGH...ALONG WITH FRONTS...TO SET OFF A SERIES OF RAIN EVENTS. IN MID MAY AS THIS STORM TRACK RETREATED NORTH...SO DID THE RAIN EVENTS ALSO...AS THEY DECREASED. JUNE 2004 HAS RESTURNED THE RAINS...AS THE WESTERLIES HAVE COME BACK FURTHER SOUTH AND LINKED WITH TROPICAL/SUB TROPICAL WX SYSTEMS ALOFT TO THE S AND SW OF THE AREA. RAINFALL SO FAR AT AUSTIN BERGSTROM INTERNATIONAL AIRPORT IS CLOSE TO THE 10TH WETTEST JUNE OF RECORD...5.19 INCHES IN JUNE OF 1951. THE 10TH WETTEST JUNES AT OTHER LOCALITONS INCLUDES AUSTIN MABRY 8.21 INCHES...SAN ANTONIO 7.87 INCHES AND DEL RIO 5.13 INCHES. AT ANY RATE PROGRESSIVE TROF MOVING OVER THE WESTERN U.S...IS FORECAST TO MOVE FROM THE ROCKIES TO THE WESTERN GREAT PLAINS FROM WEDNESDAY TO THURSDAY. AS THIS PROCESS OCCURS SOME LIFT FROM ANY POSSIBLE WEAK WEATHER SYSTEM COMING ACROSS AREA ALOFT LINGERS. COMPOSITE AVERAGE OF AREA POPS AND ENSEMBLE MEAN SHOWS CHANCE OF SHOWERS OR THUNDERSTORMS FOR THURSDAY. SLIGHT INSTABILITY WITH DAYTIME HEATING MAY CAUSE ISOLATED TO WDLY SCATTERED SHOWERS FRIDAY. BY SATURDAY...ENSEMBLE MEAN AND ECMWF SHOW MAIN STORM TRACK GOING NORTH...WITH MORE STABLE CONDITIONS. BY SUNDAY AND MONDAY...WEAKNESS IN HEIGHT FIELD EVOLVES AS S/W TROF TO NORTH MOVES NORTHEAST... THEREFORE WILL SHOW SLIGHT CHC OF SHRA FOR SUNDAY AND MONDAY. ON TUESDAY AND WEDNESDAY OF NEXT WEEK...WEAK SUBTROPICAL HIGH DEVELOPS FROM THE WEST...THEREFORE WILL NOT MENTION ANY SHRA IN FORECAST FOR THE MID PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 85 75 90 / 90 80 50 30 AUSTIN BERGSTROM INTL AIRPORT 71 84 73 90 / 90 80 50 30 DEL RIO INTL AIRPORT 74 90 76 94 / 50 40 05 20 SAN ANTONIO INTL AIRPORT 71 84 74 90 / 90 80 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU 4PM WEDNESDAY JUNE 9TH. TXZ171>173-185>194-203>209-218>225-228. && 08/02
Hazardous weather outlook, Jun 8, 5:15 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT TUE JUN 8 2004 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 4 PM CDT THIS AFTERNOON FOR THE INTERSTATE 35 CORRIDOR AND EASTWARD... INCLUDING THE CITIES OF AUSTIN AND SAN ANTONIO. A PLUME OF VERY MOIST...TROPICAL AIR WILL INTERACT WITH UPPER AIR DISTURBANCES TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN ARE EXPECTED IN THE WATCH AREA. SHOWERS AND THUNDERSTORMS WILL PERSIST TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE TROPICAL MOISTURE PLUME SHOULD START TO MOVE EASTWARD AND AWAY FROM SOUTH CENTRAL TEXAS WEDNESDAY WITH A SIGNIFICANT DECREASE IN SHOWER ACTIVITY EXPECTED BY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Tornado Warning | EWX | Medina | 29 min |
| Jun 8, 8:14 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jun 8, 8:26 PM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 8, 8:31 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 3 hr |
| Jun 8, 11:48 PM CDT | Flash Flood Warning | EWX | Zavala | 117 min |
| Jun 9, 4:07 AM CDT | Flash Flood Warning | EWX | Blanco | 4 hr |
| Jun 9, 5:02 AM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| Jun 9, 5:45 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Jun 9, 5:59 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| Jun 9, 6:13 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| Jun 9, 7:15 AM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jun 9, 7:59 AM CDT | Flash Flood Warning | EWX | Blanco | 4 hr |
| Jun 9, 8:53 AM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr, Llano, Medina and 2 more | 4 hr |
| Jun 9, 9:00 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 9, 9:53 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 9, 11:01 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jun 9, 11:58 AM CDT | Flash Flood Warning | EWX | Blanco | 2 hr |
| Jun 9, 12:22 PM CDT | Flash Flood Warning | EWX | Guadalupe, Wilson | 3 hr |
| Jun 9, 12:36 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jun 9, 12:38 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 67 min |
| Jun 9, 12:58 PM CDT | Flash Flood Warning | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 1 more | 3 hr |
| Jun 9, 1:07 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar | 3 hr |
| Jun 9, 1:20 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 9, 1:55 PM CDT | Flash Flood Warning | EWX | Comal | 4 hr |
| Jun 9, 3:25 PM CDT | Flash Flood Warning | EWX | Guadalupe, Hays, Wilson | 4 hr |
| Jun 9, 3:45 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 14 more | 4 hr |
| Jun 9, 4:55 PM CDT | Flash Flood Warning | EWX | Karnes | 3 hr |
| Jun 9, 5:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Lavaca, Lee | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.